Side effect? Not sure how bad is bad....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2009
Total Posts : 278
   Posted 10/10/2011 10:44 AM (GMT -6)   
So Dr started me on oxybutynin for bladder.
The side effects mentioned say:

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using oxybutynin and call your doctor at once if you have any of these serious side effects:

hot, dry skin and extreme thirst;
severe stomach pain or constipation;
pain or burning when you urinate; or
urinating less than usual or not at all.
Less serious oxybutynin side effects may include:

dry mouth;
dry eyes, blurred vision;
mild constipation;
nausea, mild stomach pain or upset;
dizziness, drowsiness, weakness;
sleep problems; or
runny nose.

I have been takin this a week and found that I do have horrible dry mouth, but what concerns me is that I seem to be having trouble urinating. I feel I have to go, and when I get there to do it, it is so hard and barley trickles....
So, has anyone taken this? What should I be concerned about? If anything?
Tethered Spinal Cord~1.5x1.2 cm spinal cord cyst at L5/S1  (Lumbar Laminectemy completed 9/10/09)~Scolosis~Migrains~Leg Deformity~Foot Deformity~Knee, Hip, Back, Neck Pain~Severe Depression~Insomenia~DDD~Artheritis (Spine)~Spinal Bone Spurs~NEW: Herniated Disc T5/T6 
"I'm not going to vacuum 'till Sears makes one
you can ride on"
~Roseane Barr~

Screaming Eagle
Forum Moderator

Date Joined Sep 2009
Total Posts : 5005
   Posted 10/10/2011 1:50 PM (GMT -6)   
Hello snobrd!

It looks like the med you are on is for incontinence problems. Did your Dr start you on the lowest dose?

If not, then you might give them a call and have it reduced. It sounds like it's working, but maybe not quite what you expected. Just keep a careful eye on it, and if you cannot go at all, then seek emergency medical treatment right away. Time will be of the essence, so take what I'm saying to heart please! It could cause you some very serious problems, and is nothing to put off at all. You just make sure you get medical treatment Pronto!…Emergency Pronto! OK? I really think you should call your Dr, and double check with them.

Take care,

SE wink
Moderator Chronic Pain Forum

Weekly Quote!

"Snowflakes are one of nature's most fragile things, but just look at what they can do when they stick together"

Post Edited (Screaming Eagle) : 10/11/2011 2:20:42 AM (GMT-6)

Veteran Member

Date Joined Aug 2006
Total Posts : 9661
   Posted 10/10/2011 2:19 PM (GMT -6)   
Call your doctor to see if you can get in.
I agree with what Screaming Eagle said, call your doctor first.
Many well wishes, prayers and hope your doing better soon.
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...

White Beard
Forum Moderator

Date Joined Feb 2009
Total Posts : 3686
   Posted 10/10/2011 4:10 PM (GMT -6)   
I agree with SE, give your prescribing Doctor a call and explain your problem. As long as you are  really urinating, then it might not  a major problem, but if you are not then that can cause a whole new set of problems that will not be at all good for you. So get it checked out as soon as you can. As for the dry mouth that is a common problem with allot of medications,  just make sure you do proper dental hygene to prevent the dry mouth from causing you dental problems.
Goood Luck to you
White Beard
Moderator Chronic Pain
After spending nearly 22 1/2 years in the USAF, I retired in Sept, 1991. I then went back to school and became a licensed RN in 1994, and I worked on Oncology and then a Med Surg Unit, I became disabled in late 1999 and was approved SSD in early 2002!-- DDD, With herniated Disk at T-12 and L4-5. C5-C6 ACDF in Sep 2009, C6-C7 ACDF in Mar 1985, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!) Medications:Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV I am White Beard with a White Beard!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 24, 2018 8:21 AM (GMT -6)
There are a total of 2,943,418 posts in 322,951 threads.
View Active Threads

Who's Online
This forum has 161321 registered members. Please welcome our newest member, Pebble78.
297 Guest(s), 8 Registered Member(s) are currently online.  Details
SurpriseItsLyme, TheProstateCancerCoach, Tonyland, magoo2, Lynnwood, slapshot, PA_grandma, FamilyGuy